Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On a theorem of a Pełczyński


Author: John L. B. Gamlen
Journal: Proc. Amer. Math. Soc. 44 (1974), 283-285
MSC: Primary 46B99
DOI: https://doi.org/10.1090/S0002-9939-1974-0341036-3
MathSciNet review: 0341036
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $ Y$ is a weakly complete Banach space, and $ X$ is a Banach space with separable dual, then every continuous linear operator from $ {C_X}(K)$ to $ Y$ must be weakly compact. Here $ {C_X}(K)$ denotes the space of continuous functions on the compact Hausdorff space $ K$, having values in $ X$.


References [Enhancements On Off] (What's this?)

  • [1] C. A. Akemann, P. G. Dodds, and J. L. B. Gamlen, Weak compactness in the dual space of a $ {C^\ast }$-algebra, J. Functional Analysis 10 (1972), 446-451. MR 0344898 (49:9637)
  • [2] J. Batt and E. J. Berg, Linear bounded transformations on the space of continuous functions, J. Functional Analysis 4 (1969), 215-239. MR 40 #1798. MR 0248546 (40:1798)
  • [3] C. Bessaga and A. Pełczyński, On bases and unconditional convergence of a series in a Banach space, Studia Math. 17 (1958), 151-164. MR 22 #5872. MR 0115069 (22:5872)
  • [4] -, A generalization of results of R. C. James concerning absolute bases in Banach spaces, Studia Math. 17 (1958), 165-174. MR 22 #5874. MR 0115071 (22:5874)
  • [5] A. Grothendieck, Sur les applications linéaires faiblement compactes d'espaces du type $ C(K)$, Canad. J. Math. 5 (1953), 129-173. MR 15, 438. MR 0058866 (15:438b)
  • [6] R. C. James, A non-reflexive space isometric with its second conjugate space, Proc. Nat. Acad. Sci. U.S.A. 37 (1951), pp. 174-177. MR 13, 356. MR 0044024 (13:356d)
  • [7] A. Pełczyński, Projections in certain Banach spaces, Studia. Math. 19 (1960), 209-228. MR 23 #A3441. MR 0126145 (23:A3441)
  • [8] -, Banach spaces on which every unconditionally converging operator is weakly compact, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 10 (1962), 641-648. MR 26 #6785. MR 0149295 (26:6785)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B99

Retrieve articles in all journals with MSC: 46B99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0341036-3
Keywords: Weakly compact operators
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society